Texas, 2023

Heat in Texas, September 5 to 9, 2023

September 5 to 9, 2023 · NWS FWD · 46 events in 46 counties and zones

Strong high pressure aloft produced unseasonably hot conditions across most of the region from September 5 through September 10.

Where it happened

Every event with a place to put it; 46 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
127
Property damage
None recorded
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Strong high pressure aloft produced unseasonably hot conditions across most of the region from September 5 through September 10.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 5, 12:20 PM CST, 40 minutes earlier.

Area forecast discussion, Sep 5, 12:20 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
120 PM CDT Tue Sep 5 2023

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Today and Tomorrow/

This morning's rain showers have largely eroded with only a
smattering of AltoCu remaining across Western North and Central
Texas this afternoon. Our area is south of any meaningful jet
activity, so weak shortwave perturbations will play a larger role.
The first of these will move ESE across Central Texas this
afternoon and help develop showers and thunderstorms across the
southeastern parts of our forecast area within an area of low-
level warm and moist advection. This activity should diminish with
the loss of heating this evening. The remainder of the forecast
area will be hot and dry with highs easily eclipsing 100 degrees
for most. Heat index values should be a few degrees higher than
the ambient temperature, resulting in widespread heat indices of
105-110...and thus the reissuance of a Heat Advisory. Some of our
Western North Texas counties will likely meet Excessive Heat
Warning criteria today (highs of 105-107) but should not meet it
again tomorrow. Therefore, we have decided to only issue a Heat
Advisory at this time.

Meanwhile, another shortwave trough will dig into the Central
Plains tonight in advance of a weak cold front. This will help
trigger scattered thunderstorms along the front in Oklahoma this
afternoon and evening. Steering flow should bring the storms ESE
overnight, but the low-level flow aloft will become heavily veered
in the early morning hours. This should keep a majority of the
precip in Oklahoma/Arkansas, but we have introduced some 10-15%
PoPs along the Red River tonight just in case a "stronger than
expected" cold pool sags further south.

Any early morning showery activity should diminish by mid-morning
while the cold front slowly moves south and stalls near/south of
the Red River. The front will not have an appreciable cooldown,
but rather just provide a wind shift as a high pressure center
moves into the northern Central CONUS and another one develops
near the SE Texas Gulf Coast. Weak confluence and surface heating
will provide enough ascent to help trigger thunderstorm
development in the afternoon. However, weak mid-level ridging will
have to be overcome for deep-convection to ensue. The CAMs have
all latched on to convecting at least isolated storms in the
afternoon, but the location varies anywhere between the Red River
and the Brazos Valley. We have maintained broad 20% PoPs for most
of North Texas tomorrow afternoon, since our confidence of the
areal extent and location of convective initiation remain low at
this time. Outside of convection, it will be another hot day with
highs in the low 100s and heat index values a few degrees higher.
While tomorrow's highs and heat index values are similar to
today's, lighter winds may make the heat feel even more oppressive
tomorrow.

Bonnette

&&

.LONG TERM... /Issued 254 AM CDT Tue Sep 5 2023/
/Thursday Onward/

The latter half of the week will be comprised of exceptional
(likely record-breaking) heat with the entire area meeting or
exceeding either Heat Advisory or Excessive Heat Warning criteria.
This will be due to an expansion of the unseasonably strong upper
ridge, along with surface troughing to our north which will veer
winds westerly, slightly aiding in compressional warming. Friday
will probably be the warmest day of the week, and current
forecast highs presently range from about 103 to 109. This degree
of heat along with omnipresent drought conditions will foster an
elevated fire threat on a daily basis, with RH values in the
20-30% range and southerly winds of 10-15 mph.

While hot and dry weather will be experienced by most heading
into the upcoming weekend, rain chances are not entirely absent
from the forecast. Given our position on the eastern periphery of
the upper ridge beneath northwest flow aloft, there are small
chances for subtle disturbances to result in isolated to scattered
convection across parts of Oklahoma and East Texas on Friday and
again Saturday, some of which could affect roughly the
northeastern half of the CWA if thunderstorms can build
south/southwestward progressively at a mesoscale level. This will
remain uncertain until we're within range of higher resolution
guidance, but currently does warrant inclusion of low PoPs in the
gridded forecast. Any thunderstorm activity during this time
period will be capable of strong downburst winds given the
background environmental conditions.

Global ensembles suggest that a further breakdown and westward
retreat of the ridge will transpire over the weekend into early
next week while northwest flow prevails aloft. This should open
the door for perhaps a couple of weak frontal intrusions later in
the weekend and early next week, accompanied by slightly more
meaningful rain chances. This should, at a minimum, send our
temperatures back closer to normal values as we enter the middle
portion of September, with a more active and amplified pattern
typical of early fall.

-Stalley

&&

.AVIATION... /NEW/
/18Z TAFs/

VFR and S flow should prevail for the rest of the afternoon at all
TAF terminals. Most will experience sustained wind speeds of 10-15
kts with gusts of 20-25 kts.

Convection today/tonight is something to watch, but nothing to be
overly concerned about. This afternoon's storms should remain to
the E-SE of the TAF terminals and tonight's storms should remain
to the N-NE of the TAF terminals.

Tomorrow, a weak cold front will sag near the Red River and help
develop thunderstorms late in the afternoon. We have introduced
VCTS to the extended DFW TAF at 23Z to account for this. Our
confidence regarding the timing and coverage of storms is low,
but still high enough to include in the TAFs ATTM.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth   102  82 102  81 105 /   0   5  20  20   5
Waco               102  79 102  78 104 /   5   5  10  20   5
Paris               98  76 100  74 101 /   0  10  20  10  10
Denton             102  79 102  76 105 /   0   5  20  10   5
McKinney           100  79 100  77 103 /   0   5  20  10   5
Dallas             103  82 103  81 106 /   0   5  20  20   5
Terrell            101  78 102  76 104 /   0   5  20  20   5
Corsicana          102  79 102  79 105 /  10   5  10  20   5
Temple             102  77 102  76 104 /   5   5  10  10   5
Mineral Wells      105  79 104  76 107 /  10   5  20  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT Wednesday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Sep 5, 11:22 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1222 PM CDT Tue Sep 5 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1222 PM CDT Tue Sep 5 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
A Heat Advisory is in effect for all of North and Central Texas
today. An elevated fire weather threat will accompany the heat,
particularly for areas west of I-35.

Isolated thunderstorms are possible across parts of Central Texas
this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Oppressive heat index values of 105 to 110 are expected across most
of the area through the end of the week, along with an elevated fire
weather threat.

Low storm chances are forecast across North and Central Texas on
Wednesday afternoon, and may increase across more of the region
over the upcoming weekend. Strong downburst winds, frequent
lightning, and heavy downpours could accompany some of this
activity.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

46 heat. Local standard time, as filed.

Heat, Anderson

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Anderson forecast zone
Reported by
Official NWS Observations
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Bell

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Bell forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Bosque

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Bosque forecast zone
Reported by
Official NWS Observations
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Collin

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Collin forecast zone
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Comanche

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Comanche forecast zone
Reported by
Official NWS Observations
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Cooke

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Cooke forecast zone
Reported by
Official NWS Observations
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Coryell

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Coryell forecast zone
Reported by
Official NWS Observations
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Dallas

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Dallas forecast zone
Injuries
114 direct, 0 indirect
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023. Dallas County Health & Human Services reported 114 Heat Related Illnesses during this time period.

Heat, Delta

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Delta forecast zone
Reported by
Official NWS Observations
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Denton

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Denton forecast zone
Injuries
13 direct, 0 indirect
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023. Denton County Public Health reported 13 Heat Related incidents during this period.

Heat, Eastland

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Eastland forecast zone
Reported by
Official NWS Observations
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Ellis

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Ellis forecast zone
Reported by
Official NWS Observations
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Erath

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Erath forecast zone
Reported by
Official NWS Observations
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Falls

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Falls forecast zone
Reported by
Official NWS Observations
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Fannin

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Fannin forecast zone
Reported by
Official NWS Observations
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Freestone

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Freestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Grayson

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Grayson forecast zone
Reported by
Official NWS Observations
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Hamilton

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Hamilton forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Henderson

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Henderson forecast zone
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Hill

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Hood

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Hood forecast zone
Reported by
Official NWS Observations
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Hopkins

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Hopkins forecast zone
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Hunt

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Hunt forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Jack

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Jack forecast zone
Reported by
Official NWS Observations
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Johnson

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Kaufman

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Kaufman forecast zone
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Lamar

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Lampasas

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Lampasas forecast zone
Reported by
Official NWS Observations
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Leon

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Leon forecast zone
Reported by
Official NWS Observations
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Limestone

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Limestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, McLennan

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
McLennan forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Milam

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Milam forecast zone
Reported by
Official NWS Observations
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Mills

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Mills forecast zone
Reported by
Official NWS Observations
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Montague

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Montague forecast zone
Reported by
Official NWS Observations
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Navarro

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Navarro forecast zone
Reported by
Official NWS Observations
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Palo Pinto

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Palo Pinto forecast zone
Reported by
Official NWS Observations
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Parker

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Parker forecast zone
Reported by
Official NWS Observations
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Rains

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Rains forecast zone
Reported by
Official NWS Observations
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Robertson

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Robertson forecast zone
Reported by
Official NWS Observations
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Rockwall

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Rockwall forecast zone
Reported by
Official NWS Observations
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Somervell

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Somervell forecast zone
Reported by
Official NWS Observations
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Stephens

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Stephens forecast zone
Reported by
Official NWS Observations
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Tarrant

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Tarrant forecast zone
Reported by
Official NWS Observations
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Van Zandt

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Van Zandt forecast zone
Reported by
Official NWS Observations
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Wise

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Wise forecast zone
Reported by
Official NWS Observations
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

Heat, Young

When
September 5, 1:00 PM CST to September 9, 7:00 PM CST
Where
Young forecast zone
Reported by
Official NWS Observations
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

High temperatures reached at least 103 and/or heat index values reached or exceeded 105 across the county each afternoon from Tuesday September 5 through Saturday September 9 2023.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, September 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1142740, 1142744, 1142745, 1142746, 1142747, 1142748, 1142749, 1142750, 1142751, 1142753, 1142754, 1142755, 1142756, 1142757, 1142758, 1142759, 1142760, 1142761, 1142762, 1142763, 1142764, 1142765, 1142766, 1142767, 1142768, 1142769, 1142770, 1142771, 1142772, 1142773, 1142774, 1142775, 1142776, 1142777, 1142778, 1142779, 1142780, 1142781, 1142782, 1142783, and more.